Super Lows

camerashy
By camerashy Latest Reply 2015-03-22 22:25:11 -0500
Started 2015-03-15 18:08:22 -0500

Last night I woke up unable to see. That scared me a lot. I managed to find the kitchen where I keep my testing supplies and insulin. By the time I got there my blood had circulated a little and I could see just enough to see that my glucose was 43. I ate two glucose tablets, waited 20 minutes and checked again. 60. Two glucose tablets usually brings it up more than 20 points, so I thought that it was still going down. I ate a peanut-butter and jelly sandwich and waited 20 minutes, and it had then gone back up to 90, so I went back to bed. Nine hours later it was 160. (it usually goes up when I sleep) This has been happening more often lately. Should I be worried? Is it something I should talk to my doctor about?

Tags: blood sugar

22 replies

Stuart1966
Stuart1966 2015-03-19 12:45:20 -0500 Report

Im gonna catch flack for this one but -shrug-

Tactical mistake. Keep your rescue sugars at your BEDSIDE table, always.

camerashy
camerashy 2015-03-19 15:07:48 -0500 Report

They're German Shepherds, they have no trouble reaching the top of the night-table, even in the back.

Stuart1966
Stuart1966 2015-03-19 19:32:27 -0500 Report

They drink bottles of soda? Regular soda that is…???

This is one of the problems with many protective measures/foods. If the animals like em, we gotta get something a) larger they will leave alone b) something you can reach in less than a single step (literally).

Btw, yeah its something you'll want to mention. How many we talking about anyway?

Chopstix
Chopstix 2015-03-19 01:28:27 -0500 Report

Do you keep anything beside the bed like cheese and crackers, glucose tabs? Some people find that having a protein snack of some sort before bed helps them keep from having lows during the night. If you doctor can't help see an endocrinologist…

camerashy
camerashy 2015-03-19 10:02:34 -0500 Report

I see my endo every 3 or 4 months, depending on how I'm doing. My next appointment is in 5 days. I can't keep anything beside the bed - one of the dogs always gets it.

valentine lady
valentine lady 2015-03-16 23:32:12 -0500 Report

Hi camerashy,
Your BG dropping is serious. You need to speak to your Dr. as soon a
as possible. 45 is low…I have the same problem.. First thing is grab
orange nice. With about 8 oz. glass of juice add about 2 heaping
teaspoons of real sugar. Mix well and drink it down. This will bring your BG up at once. Then eat your peanutbutter and jelly sandwich. The peanutbutter is very good for you in these cases. You need to see your Dr. because you may be getting to much insulin at night. Our bodies tend to adjust on medication. Your Dr. Probably just needs to tweak your insulin a bit. Hope this helps…Hugs…VL

camerashy
camerashy 2015-03-17 00:42:55 -0500 Report

Hugs back. Haven't seen you for a while. I'm cutting 10 units off of my Levemir to see if that helps. I have an appointment next Tuesday.

jayabee52
jayabee52 2015-03-17 12:44:18 -0500 Report

VL has had her problems with hypos as well. She had tested at 29 a couple of times. (read her discussion "hypoglycemia hell") She didn't feel them coming (hypo unawareness) and just lost consciousness. Fortunately her nurse found her unresponsive and worked to get her awake and her BG going up.
A couple of times they needed to stick her with a glucagon pen.
Here reccently she has noted symptoms of a low and could take action to counteract that by drinking a box of juice and eating some protein once her BG was going up.

Good your appointment is soon.

Hugs
James

camerashy
camerashy 2015-03-17 13:39:51 -0500 Report

Hugs back. Thank you for the update on VL. How are YOU doing? After 2 bad nights in a row, I check my glucose level every time I wake up, which is about every 2 hours.

Gabby
GabbyPA 2015-03-16 09:37:54 -0500 Report

I would for sure talk to your doctor. They might offer some treatment adjustments for you. Like JoleneAL suggests, keeping something bed side could make it easier for you and less risk of you getting hurt trying to get to your supplies.

Do you eat anything before going to bed? Or do you take night time meds? Those are things to look at adjusting if this is becoming a pattern.

camerashy
camerashy 2015-03-16 21:16:09 -0500 Report

Yes and yes. I've had two bad nights in a row now. I'm trying to be more vigilant.

Gabby
GabbyPA 2015-03-17 06:16:21 -0500 Report

Sometimes just a little change in our routines can make things tricky. I was doing so well with not getting liver dumps at night, and suddenly I am getting rises again. Not as big as before, but I am doing something different. I just have to figure it out.

Writing things down helps me to see where I change or what I might have done to mess things up. Maybe that can help you figure out what is causing such lows. Night time lows scare me the most.

JoleneAL
JoleneAL 2015-03-16 07:47:55 -0500 Report

I keep a small oj next to the bed. When I wake up and know I'm low, I drink it immediately. I wouldn't even try to stumble around the house, in the dark, to find my meter. I know when I'm too low. I don't drink milk, so I would suggest something with protein in it. Fellow I know has 4 saltines and a half cup of milk before he goes to bed to keep from crashing. Also, if you've lost weight, your doctor will need to adjust your insulin intake. Could be you're getting too much for your new needs.

camerashy
camerashy 2015-03-16 08:05:20 -0500 Report

I had to give up milk and cheese (my favorites!) because my triglycerides hit 800 and my doctor hit the ceiling. I lost the 4 pounds in less than 2 weeks, and I'm happy it's gone. I cut my Levemir by 10 units last night, and still took a dive. I'm so frustrated.

allied gardens
allied gardens 2015-03-15 20:36:05 -0500 Report

At bedtime drink a glass of milk, because that stays with you.I eat raisins also.Are you checking to see what a serving is. I use insulin also. Please call your doctor and take your blood sugar machine with you.

George1947
George1947 2015-03-15 19:47:48 -0500 Report

I've had a few lows lately too… several in the high 30's range. I would speak to your doctor about possibly changing your insulin regimen a bit. Good Luck! :)

camerashy
camerashy 2015-03-15 19:55:10 -0500 Report

I wonder if weight loss and appetite loss have anything to do with it?

YankeeLady
YankeeLady 2015-03-16 15:47:19 -0500 Report

well sir from my point of view a suggestion is to talk to ur doc immediately if not sooner — in the meantime? if you take insulin? drop the dosage some— that's what I do— but it's only a suggestion I am not a doctor !!

George1947
George1947 2015-03-15 21:13:02 -0500 Report

Lack of appetite is probably part of it on my part… I don't eat as much as I used to and don't really want to…

sweetslover
sweetslover 2015-03-15 19:38:45 -0500 Report

I do not use insulin, but I would think that if this is happening often, you should definitely discuss it with your doctor. You may need to adjust your insulin.

camerashy
camerashy 2015-03-15 19:54:31 -0500 Report

My insulin is on a sliding scale, depending on what I eat. I take it according to what my reading is before I eat.

Next Discussion: Nerves. »